Alert archive / Texas / Freeze Watches in 2011

Freeze Watch 2, NWS Brownsville, TX

January 31, 20118 counties in Texas

NWS Brownsville, TX issued this freeze watch at Jan 31, 2011, 3:33 PM CST for 8 counties in Texas. It took effect at Feb 2, 2011, 12:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 31, 2011, 3:33 PM CST (21:33 UTC)
In effect from
Feb 2, 2011, 12:00 AM CST
Expired
Feb 1, 2011, 4:12 AM CST
In force
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2011-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2011-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -70 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
794 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-70 m²/s²
0-3 km storm-relative helicity
-56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this freeze watch went out at Jan 31, 2:07 PM CST, 1 hour 26 minutes earlier.

Area forecast discussion, Jan 31, 2:07 PM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
207 PM CST MON JAN 31 2011

.SHORT TERM/TODAY THROUGH 6 AM WEDNESDAY/...MUCH OF THE ATTENTION
WILL FOCUS ON TWO FRONTS OVER THE NEXT 24 HOURS. THE FIRST FRONT
WILL BRING WINDY AND MUCH DRIER AIR INTO THE VALLEY WITH THE SECOND
MUCH ADVERTISED FRONT USHERING IN A WINTER CHILL. SURFACE ANALYSIS
SHOWS THE ARCTIC FRONT STATIONARY OVER NORTH CENTRAL TEXAS WITH A
DRY LINE EXTENDING SOUTHWEST JUST NORTHWEST OF DEL RIO. IT IS THIS
FIRST FRONT OR DRY LINE WHICH WILL MAKE HEADWAY EASTWARD TUESDAY.
DOWN SLOPING WEST TO NORTHWEST WINDS WILL LOWER DEW POINTS
SIGNIFICANTLY WITH A 50+ KNOT 850MB JET ASSOCIATED WITH A MID LEVEL
TROUGH. WINDS TO MIX TO THE SURFACE WITH SUSTAINED WINDS INCREASING
NEAR WIND ADVISORY LEVELS. THE FIRE WEATHER WATCH WILL BE UPGRADED
TO A RED FLAG WARNING AS FIRE CONDITIONS BECOME CRITICAL TUESDAY
AFTERNOON. NOT ANTICIPATING A WIND ADVISORY AT THIS TIME BUT WIND
GUSTS IN EXCESS OF 40 MPH ARE NOT OUT OF THE QUESTION ESPECIALLY
ACROSS THE EASTERN AND COASTAL COUNTIES. HIGH TEMPERATURES ON
TUESDAY ARE TRICKY WITH THE DOWN SLOPING OVER COMPENSATING ANY
COOLING THAT MIGHT TAKE PLACE WITH THE APPROACH OF THE ARCTIC FRONT.
MODELS HAVE BEEN CONSISTENT WITH THE WARMER CONDITIONS SO WILL BUMP
UP FORECAST HIGHS FOR TUESDAY. THE ARCTIC FRONT SURGES SOUTH THROUGH
THE VALLEY LATE AFTERNOON OR EARLY EVENING WITH TEMPERATURES
STEADILY FALLING ALL NIGHT AND NOT STOPPING UNTIL MINIMUMS DIP BELOW
THE FREEZING MARK ACROSS THE NORTHERN AND WESTERN COUNTIES. A FREEZE
WATCH WILL BE ISSUED WITH CONFIDENCE INCREASING THAT FREEZING
TEMPERATURES COULD OCCUR FOR A 4 TO 6 HOUR PERIOD LATE TUESDAY NIGHT
INTO WEDNESDAY MORNING. ALSO A WIND CHILL ADVISORY MAY BE ISSUED IF
WINDS REMAIN STRONG.
&&

.LONG TERM/6 AM WEDNESDAY THROUGH MONDAY/...COLD TEMPERATURES WILL
PREVAIL ACROSS ALL OF DEEP SOUTH TEXAS WEDNESDAY THROUGH SATURDAY
IN THE WAKE OF A STRONG ARCTIC COLD FRONT. THE WINDS WILL REMAIN
NORTHERLY WEDNESDAY THROUGH FRIDAY. MODERATE NORTHERLY WINDS WILL
PREVAIL ACROSS THE INLAND COUNTIES OF DEEP SOUTH TEXAS WITH
STRONGER MODERATE AND GUSTY NORTHERLY WINDS PREVAILING ACROSS THE
COASTAL COUNTIES ON WEDNESDAY. A STRONG ARCTIC HIGH PRESSURE
SYSTEM WILL BUILD ACROSS DEEP SOUTH TEXAS. BELOW NORMAL
TEMPERATURES WILL PREVAIL ACROSS DEEP SOUTH TEXAS WEDNESDAY
THROUGH SATURDAY. FREEZING TEMPERATURES WILL OCCUR ACROSS PORTIONS
OF DEEP SOUTH TEXAS EACH MORNING FROM WEDNESDAY THROUGH SATURDAY.
THE MORNING LOW TEMPERATURES THURSDAY THROUGH SATURDAY WILL BE IN
THE 20'S ACROSS PORTIONS OF THE NORTHERN AND WESTERN COUNTIES WITH
LOW TEMPERATURES IN THE UPPER 20'S TO LOW 30'S OCCURRING ACROSS
PORTIONS OF THE SOUTH, SOUTHEASTERN AND COASTAL COUNTIES. FREEZE
WARNINGS ARE LIKELY TO BE ISSUED ACROSS PORTIONS OF DEEP SOUTH
TEXAS WEDNESDAY, THURSDAY, FRIDAY AND SATURDAY MORNINGS WITH SOME
AREAS EXPERIENCING A HARD FREEZE. CLOUDY SKIES WILL PREVAIL ACROSS
MOST OF THE RIO GRANDE VALLEY WEDNESDAY AFTERNOON THROUGH FRIDAY
MORNING. MIXED PRECIPITATION MAY OCCUR ACROSS PORTIONS OF DEEP
SOUTH TEXAS THURSDAY INTO EARLY FRIDAY MORNING AS A LOW PRESSURE
AREA DEVELOPS ACROSS THE WESTERN GULF OF MEXICO ADVECTING MOISTURE
INTO THE RIO GRANDE VALLEY. THE WINDS WILL BECOME LIGHT TO
MODERATE FROM THE NORTH TO NORTHWEST THURSDAY AND FRIDAY. THE
WINDS WILL BECOME LIGHT AND VARIABLE TO LIGHT FROM THE WEST
SATURDAY MORNING THEN SHIFT TO THE SOUTHEAST SATURDAY AFTERNOON
REMAINING LIGHT. LIGHT SOUTHEAST WINDS WILL CONTINUE ACROSS DEEP
SOUTH TEXAS SUNDAY AND MONDAY. ANOTHER COLD FRONT WILL MOVE
THROUGH THE RIO GRANDE VALLEY NEXT MONDAY SHIFTING THE WINDS TO
THE NORTHWEST.
&&

.MARINE...TONIGHT THROUGH 6 AM WEDNESDAY...TRANQUIL WEATHER THE
REMAINDER OF TODAY WITH STEADILY DETERIORATING WEATHER BEGINNING
TONIGHT AND VERY ROUGH CONDITIONS TUESDAY INTO WEDNESDAY. WEAK
GRADIENT TODAY TO STRENGTHEN OVERNIGHT AS A SHORTWAVE TROUGH MOVES
INTO NORTHWEST TEXAS. WINDS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT
CONDITIONS BUT SCEC CAUTION WORDING IS ANTICIPATED. ONE OF TWO
FRONTS TO MOVE THROUGH THE COASTAL WATERS TUESDAY INCREASING
NORTHWEST WINDS TO ADVISORY LEVELS. SEAS TO RESPOND AND BEGIN TO
BUILD. A GALE WATCH IS ALSO IN EFFECT FOR TUESDAY AFTERNOON INTO
TUESDAY EVENING AS A STRONG JET ASSOCIATED WITH A MID LEVEL TROUGH
AND THE ARCTIC FRONT MOVES EAST ACROSS THE COASTAL WATERS. GALE
FORCE GUSTS ARE MOST LIKELY WITH CONFIDENCE IN SUSTAINED GALES NOT
AS HIGH. ONCE THE THREAT OF GALES ENDS MARINERS CAN EXPECT A PROLONG
PERIOD OF SMALL CRAFT CONDITIONS AS STRONG NORTHERN WINDS AND HIGH
SEAS PERSIST.

6 AM WEDNESDAY THROUGH SATURDAY...STRONG NORTHWEST TO NORTH WINDS
WILL PREVAIL ACROSS THE OFFSHORE GULF OF MEXICO COASTAL WATERS
WEDNESDAY THROUGH FRIDAY NIGHT IN THE WAKE OF A STRONG ARCTIC
COLD FRONT. SUBSEQUENTLY THE SEAS WILL INCREASE OFFSHORE, THEREFORE
SMALL CRAFT ADVISORIES WILL BE NECESSARY ACROSS THE OFFSHORE GULF
OF MEXICO COASTAL WATERS WEDNESDAY THROUGH SATURDAY MORNING DUE TO
THE INCREASE IN THE WINDS AND SEAS. THE WINDS MAY GUST TO GALE
FORCE THEREFORE GALE WARNINGS MAY BE NECESSARY ON THURSDAY OR
THURSDAY NIGHT ACROSS PORTIONS OF THE OFFSHORE GULF OF MEXICO
COASTAL WATERS. NORTH TO NORTHWEST WINDS FROM 20 TO 30 KNOTS AND
SEAS FROM 10 TO 12 FEET WILL OCCUR AT TIMES ACROSS THE FAR
OFFSHORE GULF OF MEXICO COASTAL WATERS WEDNESDAY THROUGH FRIDAY
MORNING. THE WINDS WILL INCREASE ACROSS THE LAGUNA MADRE AND A
SMALL CRAFT ADVISORY MAY BE NECESSARY THURSDAY EVENING INTO EARLY
FRIDAY MORNING. A LOW PRESSURE AREA IS FORECASTED TO DEVELOP
ACROSS THE WESTERN GULF OF MEXICO. THE LOW PRESSURE SYSTEM WILL
ADVECT MOISTURE ACROSS DEEP SOUTH TEXAS WEDNESDAY AFTERNOON
THROUGH FRIDAY MORNING. MOSTLY CLOUDY SKIES AND A SLIGHT CHANCE
FOR SHOWERS MOVING ACROSS PORTIONS OF THE MARINE AREAS WILL OCCUR
THURSDAY AFTERNOON THROUGH EARLY FRIDAY MORNING. MIXED
PRECIPITATION IS POSSIBLE ACROSS THE COASTAL AREAS THURSDAY INTO
FRIDAY MORNING. THE WINDS AND SEAS WILL DECREASE TO BELOW SMALL
CRAFT CRITERIA ACROSS THE OFFSHORE GULF OF MEXICO COASTAL WATERS
ON SATURDAY.
&&

.AVIATION...MVFR CU FIELD TO HUG THE COAST AND THE LOWER VALLEY
INCLUDING KBRO AND KHRL. A THICKER AND WIDESPREAD MVFR TO IFR
STRATUS DECK IS EXPECTED SPREAD INLAND OVERNIGHT. LOW LEVEL JET TO
DEVELOP OVERNIGHT WITH NON-CONVECTIVE LOW LEVEL WIND SHEAR ADDED TO
THE TAFS. DRY LINE TO MOVE THROUGH THE REGION TUESDAY WITH A
DOWN SLOPING WEST TO NORTHWEST WIND TO ACCELERATE AS IT TRACKS EAST.
850MB JET TO APPROACH OR EXCEED 50 KNOTS WHICH WILL TRANSLATE TO A
WEST TO NORTHWEST CROSS WIND OF 20 TO 30 KNOTS AT THE SURFACE WITH
SOME GUSTS NEAR 35 KNOTS. MUCH DRIER AIR TO FILTER THROUGH THE
REGION SO MORNING IFR STRATUS TO QUICKLY ERODE AWAY BETWEEN 14 AND
16Z. CONFIDENCE IS HIGH IN THIS REGARD.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  77  66  71  37 /   0  10   0   0
BROWNSVILLE          77  67  73  37 /   0  10   0   0
HARLINGEN            80  66  73  36 /   0  10   0   0
MCALLEN              81  63  74  35 /   0  10   0   0
RIO GRANDE CITY      83  61  73  30 /   0  10   0   0
SOUTH PADRE ISLAND   70  66  69  41 /   0  10   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FREEZE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING
     FOR TXZ248>252.

     RED FLAG WARNING FROM 9 AM TO 6 PM CST TUESDAY FOR TXZ248>257.

GM...SMALL CRAFT ADVISORY FOR WINDS FROM 8 AM TUESDAY TO 6 AM CST
     WEDNESDAY FOR GMZ130-132-135.

     GALE WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR
     GMZ150-155-170-175.

     SMALL CRAFT ADVISORY FROM 8 AM TO NOON CST TUESDAY FOR GMZ150-
     155-170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

59/63
Hazardous weather outlook, Jan 31, 2:43 AM CST, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
243 AM CST MON JAN 31 2011

TXZ248>257-011200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
243 AM CST MON JAN 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD FOG...SOME LOCALLY DENSE...WILL AFFECT DEEP SOUTH TEXAS
THROUGH THE MID-MORNING HOURS...WITH ADDITIONAL FOG DEVELOPING
LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WIDESPREAD FOG WILL PERSIST ACROSS DEEP SOUTH TEXAS THROUGH THE
VERY EARLY MORNING HOURS OF TUESDAY. FREEZING TEMPERATURES ARE
EXPECTED TO OCCUR ACROSS DEEP SOUTH TEXAS DURING THE MORNING HOURS
OF WEDNESDAY THROUGH SATURDAY...AND A FREEZE WARNING OR HARD
FREEZE WARNING WILL LIKELY BE NEEDED AT THOSE TIMES. SOME FROZEN
PRECIPITATION IS POSSIBLE ACROSS ALL OF DEEP SOUTH TEXAS THURSDAY
AND FRIDAY. A MODERATE TO HIGH RISK OF RIP CURRENTS IS LIKELY AT
THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA TUESDAY THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-011200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
243 AM CST MON JAN 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT

A DENSE FOG ADVISORY IS IN EFFECT FOR THE LAGUNA MADRE AND GULF OF
MEXICO WATERS EAST OF PADRE ISLAND OUT TO 20 NAUTICAL MILES UNTIL
9 AM CST THIS MORNING. A SMALL CRAFT ADVISORY MAY BE NEEDED ALONG
THE LOWER TEXAS COAST TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PASSAGE OF A COLD FRONT THROUGH THE ADJACENT COASTAL WATERS OF
DEEP SOUTH TEXAS EARLY TUESDAY WILL PRODUCE SMALL CRAFT ADVISORY
OR GALE WARNING WINDS AND SEAS ALONG THE LOWER TEXAS COAST TUESDAY
THROUGH FRIDAY NIGHT. SOME FROZEN PRECIPITATION IS POSSIBLE OVER
THE LAGUNA MADRE THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

TOMASELLI

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 2:14 AM CSTMarine Dense Fog AdvisoryBRO10 hr
Jan 31, 4:05 AM CSTFire Weather WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more10 hr
Jan 31, 8:14 AM CSTDense Fog AdvisoryBROCameron, Willacy106 min
Jan 31, 2:27 PM CSTRed Flag WarningBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more28 hr
Jan 31, 2:57 PM CSTGale WatchBRO12 hr
Jan 31, 2:57 PM CSTSmall Craft AdvisoryBRO12 hr
Jan 31, 2:57 PM CSTSmall Craft Advisory for WindsBRO12 hr

Nearby

Freeze Watches in Texas, 2011Every freeze watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.